MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45541-CURVC
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "sheath over dilator buckled.Inserter placed dilator/sheath over the guidewire to place into patient.Sheath pushed back (buckled).The patient was reported to have tough skin.Clinician advised remove sheath from dilator and dilate skin first in c circumstances w/ tough skin.Clinician believes this could be a faulty sheath." no medical intervention required.No patient injury or consequence.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath for analysis.Definite signs of use were observed.Visual examination revealed that the distal tip of the sheath was crimped/folded.Slight creasing of the sheath body was additionally observed.The appearance of the damage is consistent with undue force applied unintentionally during insertion.The total length of the sheath body measured to be 2 3/4", which is within the specifications of 2 5/8" - 2 7/8" per sheath product drawing.The outer diameter of the sheath measured 0.08325" which is within the specification limits of 0.078" - 0.084" per sheath extrusion drawing.The sheath was functionally tested per the instructions for use (ifu) provided with this kit , which instructs the user, "ensure dilator is in position and locked to hub of sheath." a lab inventory dilator was removed and reinserted through the sheath and passed with little to no resistance.The dilator hub was also able to successfully lock into the sheath hub.Manufacturing has been previously contacted regarding this failure mode.They perform a dimensional inspection report on these peel-away sheath extrusion and have found no evidence to suggest a manufacturing related issue.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage." the customer report of a damaged sheath was confirmed by complaint investigation of the returned sample.The tip appeared folded or crimped.The sample passed all relevant dimensional and functional inspections , and a device history record review was performed with no relevant findings.Based on the appearance of the damage and the customer report that the defect was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported "sheath over dilator buckled.Inserter placed dilator/sheath over the guidewire to place into patient.Sheath pushed back (buckled).The patient was reported to have tough skin.Clinician advised remove sheath from dilator and dilate skin first in circumstances w/ tough skin.Clinician believes this could be a faulty sheath." no medical intervention required.No patient injury or consequence.The patient's current condition is reported as "fine".

Brand Name
ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18730746
Report Number9680794-2024-00214
Device Sequence Number17906268
Product Code LJS
UDI-Device Identifier10801902208726
UDI-Public10801902208726
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Catalogue NumberDLX-45541-CURVC
Device Lot Number33F23G0488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown